MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 3.25 X 15MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 3.25 X 15MM; DENTAL IMPLANT
Model Number XIFNT3215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the implant at tooth site #26 was removed due to pain and tissue inflammation.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: tyoe of investigation codes were added: 4109, 4110, 4111 and 3331.H6: investigation findings code was added: 213.H6: investigation conclusions code was added: 67.One 3i osseotite® tapered certain® implant 3.25 x 15mm (xifnt3215) was returned for investigation.Visual evaluation of the as returned product identified signs of usage but no apparent malfunction was identified.Product matched print specification where measured.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition noted on the per was type i (high) bone density.The reported device was located on tooth #26 (universal) and was used for approximately 2 months.Dhr review for the lot number (2018080485) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Sterilization record (op#210) was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review by lot number (2018080485) was performed for similar events using keyword medical pain and no other similar complaint was identified.August post market trending was reviewed and there were no actionable events or corrective actions for the reported event or product.Therefore, based on the available information, device malfunction did not occur and the reported event was non-verifiable.
 
Event or Problem Description
No additional event information at the time of this report.

Brand Name
OSSEOTITE TAPERED CERTAIN IMPLANT 3.25 X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key12125751
Report Number0001038806-2021-01180
Device Sequence Number4723816
Product Code DZE
UDI-Device Identifier00844868021919
UDI-Public(01)00844868021919(17)230911(10)2018080485
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K130949
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2023
Device Model NumberXIFNT3215
Device Catalogue NumberXIFNT3215
Device Lot Number2018080485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR